Flood, Vermillion
- When
- July 4, 4:30 AM EST to 10:00 AM EST
- Where
- Vermillion County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.854, -87.464 (the zone’s center; the record gives no point)
Around 4 inches of rain fell over about an 8 hour period causing many streets and low lying areas to become water covered.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Around 4 inches of rain fell over about an 8 hour period causing many streets and low lying areas to become water covered.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 4, 3:00 AM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 AM EST WED JUL 4 2001 MAIN PROBLEM IN MORNING FORECAST IS TWO FOLD. FIRST IS HOW LONG THUNDERSTORMS WILL BE ACROSS THE AREA THROUGH THE REST OF THE MORNING HOURS AND WHERE ACTIVITY WILL BE THIS AFTERNOON INTO EARLY EVENING. CURRENT ACTIVITY WIDESPREAD ACROSS WEST CENTRAL AND CENTRAL PORTIONS OF THE STATE WHILE ONLY SCATTERED THUNDERSTORMS NORTHWEST AND SOUTHCENTRAL. THINK ACTIVITY WILL CONTINUE THROUGH MID MORNING OR AROUND 9 TO 10 AM THEN DIMINISH QUICKLY. SPLIT 1ST PERIOD INTO MORNING AND AFTERNOON FORECASTS. SECOND AND MORE IMPORTANT PROBLEM IS TIMING OF THE COLD FRONT AND WHERE FRONT/PRECIPITATION WILL BE BY EVENING. AVN/NGM MOVE FRONT SOUTHWARD QUICKLY WHILE MESOETA SLOWER AND SEEMS TO BE CONSISTENT AND BEST FIT WITH CURRENT ACTIVITY. IF INDEED MESOETA IS BEST FIRST 12 TO 18 HOURS THEN THREAT FOR AFTERNOON AND EVENING IS REAL FOR CENTRAL AND SOUTHERN PORTION OF THE CWA. MORE NORTHERN AREAS OF THE CWA WILL HAVE ACTIVITY THROUGH EARLY TO MID AFTERNOON BUT DRIER AIR WILL BE MOVING INTO THE LAF/OKK AREA BY EARLY EVENING. NOT SO FOR CENTRAL AREAS AS MESOETA HAS HIGHER RH BAND MOVING SOUTHWARD ACROSS THE CENTRAL PART OF THE STATE 00Z-06Z SO PRUDENCE DICTATES A MENTION OF PRECIPITATION DURING THE EVENING HOURS. LATER FORECASTS WILL FINE TUNE TIMING OF PRECIPITATION FOR CENTRAL AND SOUTHERN AREAS THIS EVENING. CLEARING AND COOLER CONDITIONS MOVING ACROSS THE ENTIRE AREA OVERNIGHT WITH MOSTLY DRY AND PLEASANT CONDITIONS TO CONTINUE THROUGH THURSDAY. NO MAJOR DISAGREEMENTS WITH TEMPERATURES BUT AS WAS THE CASE TUESDAY IF CLOUD COVER AND RAIN PERSIST MOST OF DAY HIGH TEMPERATURES WILL NOT RISE ABOVE THE 70S. WILL STICK WITH SOME SUNSHINE IN THE AFTERNOON WITH TEMPERATURES RISING TO NEAR 80 TO THE LOWER 80S. IND...NONE. RPG
INZ036-037-039-040-045>048-053>056-062>064-040730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1218 AM EST WED JUL 4 2001 AREAS OF DENSE FOG HAVE DEVELOPED OVER PORTIONS OF CENTRAL INDIANA EARLY THIS MORNING. THE LOWEST VISIBILITIES WERE REPORTED AT INDIANAPOLIS WITH VISIBILITIES BELOW 1/4 OF A MILE AND AT SHELYBYVILLE WITH VISIBILITIES AROUND 1/4 OF A MILE AT MIDNIGHT. VISIBILITIES WILL IMPROVE AFTER 2 AM EST AS AN AREA OF THUNDERSTORMS CURRENTLY OVER WEST CENTRAL INDIANA MOVES EASTWARD ACROSS CENTRAL INDIANA. VISIBILITIES WILL IMPROVE TO BETWEEN 2 AND 4 MILES AFTER 2 AM EST. MOTORISTS SHOULD REDUCE TRAVEL SPEEDS IN DENSE FOG AREAS AND USE ONLY LOW BEAM HEADLIGHTS. RPG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 AM EST WED JUL 04 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0304 AM DUDLEYTOWN IN MPH TSTM GUST
07/04/01 JACKSON REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
6 INCH DIAMETER TR;EES BLOWN DOWN ACROSS ROAD.The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252723, 5252724, 5252725, 5252726.